Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 68, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 26, 2024, 5:55 PM EDT for Saint Johns County, Florida. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2024, 5:55 PM EDT (21:55 UTC)
- Expired
- Sep 26, 2024, 6:01 PM EDT
- In force
- 6 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 51 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 10:49 AM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted.
585
WFUS52 KJAX 262155
TORJAX
FLC109-262215-
/O.NEW.KJAX.TO.W.0068.240926T2155Z-240926T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
555 PM EDT Thu Sep 26 2024
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northwestern St. Johns County in northeastern Florida...
* Until 615 PM EDT.
* At 555 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Picolata, or 11 miles southeast of Green Cove
Springs, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
World Golf Village around 600 PM EDT.
Fruit Cove around 610 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2989 8144 2987 8153 3012 8167 3013 8164
3013 8160 3012 8158 3012 8154 3010 8154
3010 8150
TIME...MOT...LOC 2155Z 158DEG 30KT 2992 8151
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
NELSON1 follow-up statement
083
WWUS52 KJAX 262201
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
601 PM EDT Thu Sep 26 2024
FLC109-262211-
/O.CAN.KJAX.TO.W.0068.000000T0000Z-240926T2215Z/
St. Johns FL-
601 PM EDT Thu Sep 26 2024
...THE TORNADO WARNING FOR NORTHWESTERN ST. JOHNS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, heavy rain is
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Florida.
&&
LAT...LON 2989 8144 2987 8153 3012 8167 3013 8164
3013 8160 3012 8158 3012 8154 3010 8154
3010 8150
TIME...MOT...LOC 2200Z 158DEG 30KT 2997 8153
$$
NELSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 1:54 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Sep 26, 1:54 PM EDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
154 PM EDT Thu Sep 26 2024
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
Issued at 147 PM EDT Thu Sep 26 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Hurricane Helene is expected to make landfall along the big bend of
FL this evening, then track to the north. Winds will subside
greatly toward dawn as the system moves away. Precipation chances
will trail off quickly overnight as well. Lows will range from the
lower 70s inland, to the upper 70s coast.
For additional information on local impacts from Helene, please
refer to the Hurricane Local Statement product, HLS.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 147 PM EDT Thu Sep 26 2024
The remnants of Helene will move well to the north northwest of
the area during the day Friday, with a cold front extending from
it, stretching down the east coast, and across central FL. Friday
will largely be a dry day, except for a few showers and storms
along the frontal boundary. Away from this boundary, sunshine will
increase during the afternoon. Highs Friday will range from the
mid 80s inland to the around 90 along the coast.
The region will remain between the remnant tropical low well to the
northwest, and frontal boundary to the southeast Friday night. This
front will drift north into northern FL during the day Saturday. As
the front moves back into area, precipitation chances will increase
from south to north during the day Saturday. Lows Friday night and
Saturday night will range from the mid 60s inland SE GA, to the mid
70s along the coast. Highs Saturday will generally range in the mid
to upper 90s.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 147 PM EDT Thu Sep 26 2024
Cold frontal boundaries will affect the region through Wednesday,
bringing chances for showers and storms. The front is expected to
push to the south on Thursday, as high pressure builds to the
northwest. The best chances for precipitation this period will be
across NE FL. Temperatures will trend above normal through
Wednesday, then trend near normal Thursday.
&&
.MARINE...
Hurricane Helene is expected to make landfall in the big bend
region of FL this evening. Helene will quickly move north
northwest of the area Tonight into Friday morning. Conditions
will improve during the day on Friday, as remnants of the
tropical system moves further away to the northwest. A frontal
zone will near area through the weekend into early next week.
Rip Currents: High through Friday
&&
.AVIATION...
(18Z TAFS)
Issued at 114 PM EDT Thu Sep 26 2024
Showers and storms will move through the area as outer rain bands
from Hurricane Helene push in from the south to north. Wind bands
will push through the area again by around 20z bringing numerous
showers and thunderstorms, with gusts from 35kt to 50kt possible
with the stronger storms. Lower level WS possible at TAF sites as
the gusts get going. Activity will linger through much of the TAF
period, beginning to lessen near the end of the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 84 66 86 / 100 20 0 0
SSI 79 88 73 87 / 80 30 0 10
JAX 78 90 72 90 / 90 30 0 20
SGJ 78 91 74 89 / 70 30 10 30
GNV 75 87 71 88 / 90 30 10 20
OCF 76 88 74 88 / 90 40 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ023-024-030-031-033-038-124-125-
132-133-136>138-140-225-232-237-240-325-425.
Flood Watch through Friday morning for FLZ021-023-024-030-031-
033-035-038-120-124-125-132-133-136>138-140-220-225-232-236-
237-240-322-325-340-422-425-522.
Hurricane Warning for FLZ021-035-120-220-236-322-340-422-522.
Coastal Flood Advisory until 8 AM EDT Friday for FLZ033-038-132-
137.
Coastal Flood Warning until 8 AM EDT Friday for FLZ124-125-133-
138-225-325.
High Rip Current Risk through Friday evening for FLZ124-125-133-
138.
High Surf Advisory until 4 PM EDT Friday for FLZ124-125-133-138.
GA...Tropical Storm Warning for GAZ133>136-151>154-165-166-250-264-
350-364.
Flood Watch through Friday morning for GAZ132>136-149-151>154-
162-163-165-166-250-264-350-364.
Hurricane Warning for GAZ132-149-162-163.
Coastal Flood Warning until 8 AM EDT Friday for GAZ154-166.
High Rip Current Risk through Friday evening for GAZ154-166.
High Surf Advisory until 4 PM EDT Friday for GAZ154-166.
AM...Tropical Storm Warning for AMZ450-452-454-470-472-474.
&&In the hours before
Local storm report, Sep 26, 3:52 PM EDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
352 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Tropical Cyclone 1 ENE Fort Caroline 30.39N 81.48W
09/26/2024 Duval FL Mesonet
Mesonet station XJAK Jacksonville measured a
wind gust of 41 mph.
&&
WLCLocal storm report, Sep 26, 3:57 PM EDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
357 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tropical Cyclone Marineland 29.67N 81.21W
09/26/2024 Flagler FL Mesonet
Mesonet station 1423W Fswn Flagler County Em
Marineland measured a wind gust of 45 mph.
&&
WLCLocal storm report, Sep 26, 4:52 PM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
452 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Tropical Cyclone 2 NW Saint Augustine 29.92N 81.33W
09/26/2024 St. Johns FL Mesonet
Mesonet station XLWS Lewis measured a wind
gust of 40 mph.
&&
WLCLocal storm report, Sep 26, 4:57 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
457 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM Tornado 2 NE Broxton 31.65N 82.86W
09/26/2024 Coffee GA Emergency Mngr
Update to previous tornado report from 2 NE
Broxton. Tornado sighted on ground near Hwy
268E damaging Shingles and shifting a
double-wide trailer off its foundation at
2507 and 2807 Hwy 268E. Multiple trees down
with confirmed damage at 1668, 1700, and
1732 George Deen Rd, with some trees having
fallen on a house.
&&
WLCLocal storm report, Sep 26, 5:37 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
537 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tropical Cyclone Marineland 29.67N 81.21W
09/26/2024 Flagler FL Mesonet
Mesonet station 1423W Fswn Flagler County Em
Marinelan measured a wind gust of 51 mph.
&&
WLCLocal storm report, Sep 26, 5:40 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
540 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Tropical Cyclone 1 SSE Crescent Beach 29.72N 81.23W
09/26/2024 St. Johns FL Mesonet
Mesonet station XHSE SummerHouse measured a
wind gust of 43 mph.
&&
WLCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:31 PM EDT | Tornado Warning | JAX | Saint Johns | 14 min |
| Sep 26, 5:43 PM EDT | Tornado Warning | JAX | Saint Johns | 17 min |
| Sep 26, 6:07 PM EDT | Special Marine Warning | JAX | 44 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.